MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3547001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Local Reaction (2035); Swollen Lymph Nodes/Glands (4432)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent breast augmentation revision surgery with two 700cc mentor memorygel breast implants experienced bilateral capsular contracture baker grade unknown, lymphadenopathy, left sided local reaction and right sided rupture post procedure.As a result, patient underwent removal and replacement with two mentor memorygel breast implants on (b)(6) 2021.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture baker grade unknown, lymphadenopathy, local reaction.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2022.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the sx mpp gel 700cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes even with or without evidence of rupture leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13264306
Report Number1645337-2022-00509
Device Sequence Number11904393
Product Code FTR
UDI-Device Identifier00081317000952
UDI-Public00081317000952
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model Number3547001
Device Catalogue Number3547001
Device Lot Number6998220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/17/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient RaceWhite